Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? KaraS

Posted by ed_uk on July 25, 2005, at 16:29:43

In reply to Re: Can stopping a TCA cause palpitations? ed_uk, posted by KaraS on July 25, 2005, at 2:01:15

Hi K!

>I could try to find out what the perfect dose of doxepin is for me for the anxiety.

:-)

>My mood also goes up as dose increases which is something to take into account.......

What's the highest dose you've tried? How did it affect you?

>The other TCAs that aren't as anticholinergic, give me tachycardia.

Anticholinergic drugs *cause* tachycardia. The reason low-dose doxepin doesn't cause much tachycardia is because it's only a 'weak' norepinephrine reuptake inhibitor. It's also quite sedating.

Btw, trimipramine (Surmontil) is a strange TCA which doesn't inhibit the reuptake of anything! Larry Hoover takes it.

>Also I think he feels that I could benefit from the mood stabilization effects of the Klonopin.

What does he mean by 'mood stabilization'? If it helped your depression that would be fantastic! Very high doses of clonazepam can be useful as an adjunct to other meds in the treatment of acute mania. I wouldn't really call clonazepam a mood stabiliser though.

Does your doc believe that Dex will improve your depression or just your ADD?

Am I right in thinking that he suggested Lamictal as an AD?

>My pulse rate shoots up very quickly and stays there a while at the slightest provocation - either from something emotional or from medications so I think the combination may be more dangerous for me than for most.

Perhaps........ but isn't your pulse actually quite low on doxepin?

>I read in the archives about a couple of people who said that the apathy/depression set in on the K for them around the 4 week mark.

Perhaps they increased the dose over the first few weeks?

>If that were to happen to me, then I'd already be on it long enough to have a sustained tapering, don't you think?

If you'd been on clonazepam for 4 weeks, I expect you'd need to taper over a few weeks or so. It might be quite unpleasant but I expect you'd make it!

>I took Ativan for three weeks at night to sleep many years ago. Then I stopped it abruptly and all hell broke loose.

Clonazepam's withdrawal symptoms are almost identical to those of Ativan. They should be somewhat less intense though, due to clonazepam's longer half-life.

>Fortunately then I was able to start on doxepin and taper off of the Ativan very slowly.

Doxepin could help you get off clonazepam too.

>I may not be able to take doxepin in order to stop the K (because of the dex), then how would I cope with the anxiety?????

You could always try Surmontil. It's anxiolytic like doxepin but it's not at all noradrenergic.

Ed xx


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/533332.html